Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 103, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 2008, 3:51 PM CDT for Barry County, McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 13, 2008, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 132055
FFWSGF
MOC009-119-140100-
/O.NEW.KSGF.FF.W.0103.080613T2051Z-080614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT.
* AT 346 PM CDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. A LOCAL RAINFALL REPORT OF TWO
INCHES IN LESS THAN TWO HOURS OCCURRED IN PINEVILLE. THIS AMOUNT
OF RAINFALL WILL CAUSE FLASH FLOODING IN THE AREA...WITH STREAMS
AND CREEKS RISING RAPIDLY. AN ADDITIONAL ONE HALF TO ONE INCH IS
LIKELY ACROSS SOUTHERN MCDONALD AND SOUTH BARRY COUNTY THROUGH 6
PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3650 9462 3676 9462 3675 9408 3666 9408
3666 9359 3652 9359 3651 9360
$$
JLT1 follow-up statement
000
WGUS73 KSGF 140058
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT FRI JUN 13 2008
MOC009-119-140108-
/O.EXP.KSGF.FF.W.0103.000000T0000Z-080614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-MCDONALD MO-
758 PM CDT FRI JUN 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR MCDONALD AND
SOUTHERN BARRY COUNTIES...
A FLOOD WARNING HAS BEEN ISSUED FOR THE AREA UNTIL 2 PM SATURDAY.
THE HEAVY RAINFALL HAS ENDED AND FLOOD WATERS WILL GRADUALLY RECEDE.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3650 9462 3676 9462 3675 9408 3666 9408
3666 9359 3652 9359 3651 9360
TIME...MOT...LOC 0058Z 180DEG 0KT 3662 9403
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:52 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 13, 2:52 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT FRI JUN 13 2008
.DISCUSSION...
STORMS CONTINUE TO TRAIN ALONG AND NORTH OF A STALLED OUTFLOW
BOUNDARY OVER SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA THIS
AFTERNOON...AS THEY DEVELOP OVER NORTHEAST OKLAHOMA AND SOUTHEAST
KANSAS IN AN AREA OF MAXIMIZED LOW LEVEL CONVERGENCE. PRECIPITABLE
WATER VALUES OFF THE 12Z KSGF SOUNDING WERE AROUND ONE AND THREE
QUARTERS OF AN INCH...SO ALL STORMS HAVE BEEN HEAVY RAINFALL
PRODUCES. SO FAR THIS AFTERNOON...THE SPRINGFIELD ASOS HAS
RECORDED OVER THREE AND A HALF INCHES WITH MORE STORMS ON THE
WAY AS THERMAL BOUNDARY REMAINS PARKED NEAR THE ARKANSAS BORDER
AND THE AIRMASS SOUTH OF THE BOUNDARY CONTINUES TO DESTABILIZE
WITH AFTERNOON HEATING. BASED ON LATEST RADAR TRENDS...WILL BE
EXPANDING THE FLASH FLOOD WATCH INTO OUR SOUTHEAST
COUNTIES...ENDING THE WATCH OVER OUR EXTREME NORTHWEST COUNTIES
AND EXTENDING THE WATCH INTO THE EVENING OVER THE REST OF THE
AREA. IN ADDITION TO CONTINUES FLOOD THREAD WILL NEED TO MONITOR
STORMS OVER OUR SOUTHERN COUNTIES FOR SEVERE POTENTIAL...AS THIS
AREA HAS BECOME MODERATELY UNSTABLE WITH CAPES OVER 1000 J/KG
ALONG THE ARKANSAS BORDER.
WILL END PRECIPITATION WITH THE PASSAGE OF THE UPPER TROUGH AXIS
LATE TONIGHT...WITH DRIER CONDITIONS ON SATURDAY. COULD SEE A FEW
STORMS GET GOING NEAR THE ARKANSAS BORDER SATURDAY AFTERNOON WITH
REMNANT BOUNDARY HANGING UP OVER NORTHERN ARKANSAS. OTHERWISE
SURFACE HIGH BUILDING IN FROM THE NORTHWEST SHOULD PUT THE KABASH
ON AFTERNOON CONVECTION.
WE ARE SEEING AN INCREASE IN PRECIP COVERAGE ON THE NAM AND GFS
FOR SUNDAY EVENING INTO MONDAY AS ANOTHER FRONT DROPS SOUTH IN THE
NORTHWEST UPPER FLOW PATTERN SETTING UP IN RESPONSE TO BUILDING
HEIGHTS OVER THE SOUTHWEST U.S. BY TUESDAY A CANADIAN HIGH BRINGS
A COOLER AIRMASS INTO THE OZARKS WITH OVERNIGHT LOWS POSSIBLY
DIPPING INTO THE 50S THROUGH FRIDAY. WILL BE TRICKY TO TIME
POTENTIAL MCS ACTIVITY EACH NIGHT. THE GFS GENERATES STORM
COMPLEXES WEDNESDAY NIGHT AND THURSDAY NIGHT MAINLY OVER THE
PLAINS...WITH SOME QPF CLIPPING OUR WESTERN COUNTIES. WILL INCLUDE
SOME SLIGHT CHANCES FOR STORMS IN THE GRIDS OVER THESE AREAS AND
CONTINUE TO WATCH THE TRENDS BEFORE BUMPING UP PRECIP CHANCES.
TERRY
&&
.AVIATION...
FOR THE 18Z TAFS...TRAINING THUNDERSTORMS WILL CONTINUE TO IMPACT
THE SPRINGFIELD TERMINAL THROUGH MUCH OF THE AFTERNOON. IFR
VISIBILITIES ARE EXPECTED WITH THE HEAVIER SHOWERS THIS AFTERNOON AT
BOTH AIRFIELDS. THERE IS A POSSIBILITY THIS EVENING THAT SOUTHWEST
MISSOURI WILL CLEAR OUT AND PATCHY DENSE FOG COULD DEVELOP AT JOPLIN
AND SPRINGFIELD. WANTED TO GIVE A HEADS UP IN THE TAFS FOR THIS.
LATER SHIFTS WILL NEED TO FINE TUNE MORE AS THE EVENT GETS
CLOSER.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MOZ057-058-068>071-
078>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ101.
&&Hazardous weather outlook, Jun 13, 3:19 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT FRI JUN 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 319 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH HEAVY RAINFALL WILL IMPACT EXTREME SOUTHEAST KANSAS AND PARTS OF THE MISSOURI OZARKS THROUGH LATE AFTERNOON INTO EARLY EVENING. EXCESSIVE RAINFALL LEADING TO SIGNIFICANT FLASH FLOODING IS EXPECTED. OVER EXTREME SOUTHERN MISSOURI...THE ATMOSPHERE HAS BECOME UNSTABLE DUE TO AFTERNOON HEATING OF THE MOIST AIRMASS. A FEW STRONG TO SEVERE STORMS MAY DEVELOP ALONG AND SOUTH OF A LINE FROM PINEVILLE TO EMINENCE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE THROUGH SUNSET. AS THE FRONT MOVES INTO NORTHERN ARKANSAS...SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT. WITH ABUNDANT MOISTURE ON THE GROUND...CONDITIONS WILL BECOME FAVORABLE FOR FOG DEVELOPMENT OVERNIGHT. FOG REDUCING VISIBILITIES TO LESS THAN A MILE CAN BE EXPECTED GENERALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THE LATEST FORECAST ANALYSIS SUGGESTS THAT THE REGION WILL BE POSITIONED UNDER A WEATHER PATTERN THAT IS FAVORABLE FOR OVERNIGHT THUNDERSTORM COMPLEXES. THIS COULD LEAD TO ADDITIONAL FLOODING...ALONG WITH RESULTING IN ADDITIONAL SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EXTREME SOUTHERN MISSOURI THROUGH 8 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 13, 3:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 2 N STOTTS CITY 37.13N 93.95W
06/13/2008 LAWRENCE MO DEPT OF HIGHWAYS
ROUTE NN AND HIGHWAY 97 CLOSED DUE TO WATER CROSSING ROAD
&&
KANGLELocal storm report, Jun 13, 3:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/13/2008 GREENE MO EMERGENCY MNGR
ABOUT A DOZEN WATER RESCUES ONGOING AT THIS TIME ACROSS
GREENE COUNTY
&&
ANGLELocal storm report, Jun 13, 3:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 2 WNW CONWAY 37.52N 92.86W
06/13/2008 DALLAS MO DEPT OF HIGHWAYS
ROUTE M AND ROUTE B CLOSED DUE TO WATER CROSSING THE ROAD
&&
KANGLELocal storm report, Jun 13, 3:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 5 SSE PLEASANT HOPE 37.39N 93.25W
06/13/2008 GREENE MO DEPT OF HIGHWAYS
HIGHWAY 13 TO HIGHWAY 125 ON ROUTE CC CLOSED DUE TO WATER
CROSSING ROAD
&&
KANGLELocal storm report, Jun 13, 3:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/13/2008 GREENE MO LAW ENFORCEMENT
MAJOR INTERSECTIONS FLOODED AT CHESTNUT EXPRESSWAY AND
NATIONAL...CAMPBELL AVENUE AT MEADOWMERE STREET AND
GLENSTONE AVENUE AT COMMERCIAL STREET. NUMEROUS OTHER
STREETS REMAIN FLOODED ACROSS SPRINGFIELD.
&&
ANGLELocal storm report, Jun 13, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN SEYMOUR 37.15N 92.77W
06/13/2008 M2.71 INCH WEBSTER MO TRAINED SPOTTER
&&
ANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 AM CDT | Flash Flood Warning | SGF | Barton, St. Clair, Vernon | 6 hr |
| Jun 13, 4:05 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 13, 4:36 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 3 more | 6 hr |
| Jun 13, 6:30 AM CDT | Areal Flood Advisory | SGF | Lawrence, Newton | 4 hr |
| Jun 13, 7:10 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Greene, McDonald, Stone | 4 hr |
| Jun 13, 7:36 AM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski, Webster, Wright | 3 hr |
| Jun 13, 8:31 AM CDT | Flash Flood Warning | SGF | Newton | 9 hr |
| Jun 13, 8:58 AM CDT | Areal Flood Warning | SGF | Barton, St. Clair, Vernon | 24 hr |
| Jun 13, 9:53 AM CDT | Areal Flood Advisory | SGF | Lawrence | 3 hr |
| Jun 13, 9:53 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jun 13, 10:04 AM CDT | Flash Flood Warning | SGF | Greene | 8 hr |
| Jun 13, 11:01 AM CDT | Areal Flood Advisory | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 5 more | 6 hr |
| Jun 13, 11:45 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 12:05 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Pulaski, Webster, Wright | 6 hr |
| Jun 13, 12:45 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 5 hr |
| Jun 13, 2:23 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dent, Douglas, Phelps, Stone and 1 more | 6 hr |
| Jun 13, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
| Jun 13, 2:37 PM CDT | River Flood Warning | SGF | Jasper | 53 hr |
| Jun 13, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 25 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Jun 13, 5:20 PM CDT | Areal Flood Warning | SGF | Dade, Dallas, Greene, Jasper, Laclede, Lawrence and 5 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.